News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: problems with the depo injection


 lilpinkkitty - Fri Mar 27, 2009 1:32 pm

Hi, I am a 24 year old female who has been on the depo injection since i was 18, i had a few periods to start off with, then they gradually slowed down and stopped and i haven't had a proper period for years which i know can happen, but i am now experiencing bleeding which i have had for about 3 weeks and very bad period pains and towards the 3rd week i am now gettin stomach pains ( it feels like a stich you get when you go walking but inside my stomach), but my last depo injection was a week late as the receptionist booked me in for the wrong day, so i wondered if this has anything to do with this as i was still having sex with my boyfriend as i didn't know my appointment was late until i went to my local family planning clinic.
i wondered if anybody knows why this bleeding is happening and what is causing it and should i be concered and is it worth me doing a pregnancy test?
 Debbie Miller, RN - Wed Apr 01, 2009 10:04 pm

User avatar Hello,
Bleeding is a common side effect with depo but you should talk to your doctor since it could also be caused by other conditions such as ovarian cysts or endometriosis, given the pain you are feeling as well.

Unless it is light, bleeding is usually a sign you are not pregnant; not the other way around. Pain is also not a typical early symptom of pregnancy. If you were only a week late on the injection, you should still be safe, though rare exceptions occur. Of course miscarriage results in bleeding but again, it is unlikely given your depo history.

Whenever you have a marked change in your periods that lasts a while, it's best to have it checked out. You may just have some hormonal irregularities, but you want to be sure.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here